MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ CONNECTOR LUER LOCK (C35); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ CONNECTOR LUER LOCK (C35); INTRAVASCULAR ADMINISTRATION SET
Model Number 515200
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd phaseal¿ connector luer lock (c35) sprayed chemotherapy medicine onto the patient's bed.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "the nurse yesterday was unsure of which connector leaked on disconnection.We had another leak today, so now we know which piece it is.On (b)(6) 2021 the nurse disconnected the male injector from the female connector and chemo sprayed out of the connector onto the bed.When she looked into the connector it was wet and full of fluid.".
 
Additional Manufacturer Narrative
H6: investigation summary no samples or photos received for investigation.Three retained samples from the same lot were evaluated, no issues or defects observed.Also, all of them could be properly connected to a matting component.Leakage testing is performed for all lots during manufacturing to ensure the quality of the membrane.A device history review was performed for the reported lot 2104203, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.The performance of the sealing membrane is reduced after multiple perforations and extended activation time.
 
Event or Problem Description
It was reported that the bd phaseal¿ connector luer lock (c35) sprayed chemotherapy medicine onto the patient's bed.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "the nurse yesterday was unsure of which connector leaked on disconnection.We had another leak today, so now we know which piece it is.On sept 9 the nurse disconnected the male injector from the female connector and chemo sprayed out of the connector onto the bed.When she looked into the connector it was wet and full of fluid.".

Brand Name
BD PHASEAL¿ CONNECTOR LUER LOCK (C35)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12595328
Report Number3003152976-2021-00669
Device Sequence Number19948455
Product Code ONB
UDI-Device Identifier30382905152000
UDI-Public30382905152000
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number515200
Device Catalogue Number515200
Device Lot Number2104203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer11/09/2021
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown